MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-05-120-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was using a protege everflex stent to treat a calcified lesion in the superficial femoral artery(sfa).The device was removed from the packaging with no damage noted.The device was not passed through a previously deployed stent.No resistance was encountered when advancing the device and no excessive force was used.Upon removal, it was reported that the proximal end of the stent broke and came out of the sheath.The remainder of the stent deployed as expected in the intended location.No embolization was reported.The physician was concerned about further fracture of the stent and the damage to the struts so a non-medtronic device was deployed.No harm to the patient was reported.
 
Additional Manufacturer Narrative
Device evaluation: the protégé everflex deployment system was returned in a post deployment state.The deployment grips were pulled together, and the inner was exposed outside from the distal outer with the retainer being visible.No damages to the deployment system were observed.It was discovered the stent was placed over the strain relief.The one end of the stent as it was loaded over the strain relief showed the tantalum spheres intact.The other end showed a radial fracture to the stent struts approximately 1.5 cm from one end of the stent.The stent struts were elongated out towards the fracture face.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8292129
Report Number2183870-2019-00046
Device Sequence Number1620036
Product Code FGE
UDI-Device Identifier00821684068625
UDI-Public00821684068625
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Catalogue NumberPRB35-05-120-120
Device Lot NumberA690812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR